Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 330, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 29, 2001, 9:07 PM CDT for Nobles County, Rock County, Minnesota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 29, 2001, 9:07 PM CDT (02:07 UTC)
- Expired
- Aug 29, 2001, 9:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Nobles County, MN, Rock County, MN
The radar
The Sioux Falls radar (KFSD), 43 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
567 WUUS53 KFSD 300207 SVRFSD MNC105-133-300230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 907 PM CDT WED AUG 29 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN NOBLES COUNTY IN SOUTHWEST MINNESOTA SOUTHERN ROCK COUNTY IN SOUTHWEST MINNESOTA * UNTIL 930 PM CDT * AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BEAVER CREEK...OR ABOUT 7 MILES SOUTHWEST OF LUVERNE...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LUVERNE AROUND 910 PM CDT ELLSWORTH AROUND 920 PM CDT ADRIAN AROUND 925 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. DAMAGING WINDS ARE ALSO POSSIBLE. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4368 9646 4350 9642 4351 9583 4372 9582
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 9:05 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 29, 9:05 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 905 PM CDT WED AUG 29 2001 UPDATED THE CWA ZONE FORECAST AT 0140Z. CLEARED OUT A FEW COUNTIES FROM SEVERE THUNDERSTORM WATCH 701 ON THE BACK SIDE OF THE COLD FRONT. WILL MAKE ADDITIONAL UPDATES AS THE SYSTEM MOVES SOUTHEAST OUT OF THE CWA LATER TONIGHT. SD...NONE UMLAND
In the hours before
Special weather statement, Aug 29, 8:25 PM CDT, 42 minutes before
SDZ040-055-060-063-064-300230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 825 PM CDT WED AUG 29 2001 ...SEVERE THUNDERSTORM WATCH 701 CANCELED FOR SELECTED COUNTIES... THE LINE OF THUNDERSTORMS MOVING THROUGH SOUTHEAST SOUTH DAKOTA HAS NOW PASSED BY SOME OF THE COUNTIES PREVIOUSLY COVERED BY THE SEVERE THUNDERSTORM WATCH. AS OF 730 PM THE IS NO LONGER IN EFFECT FOR THE SOUTHEAST SOUTH DAKOTA COUNTIES OF BROOKINGS...LAKE...HANSON... DOUGLAS AND CHARLES MIX. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR THE REMAINDER OF SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA... NORTHEAST NEBRASKA...AND MUCH OF NORTHWEST IOWA AS PREVIOUSLY DEFINED. UMLAND
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:55 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 35 min |
| Aug 29, 7:59 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 31 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.